Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

May 3, 2017Foard County, Texas

NWS Norman, OK issued this special weather statement at May 3, 2017, 6:21 PM CDT for Foard County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 6:21 PM CDT (23:21 UTC)
Expired
May 3, 2017, 6:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Foard County, TX

The radar

The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-234 m²/s²
0-3 km storm-relative helicity
-131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS84 KOUN 032321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT WED MAY 3 2017
 
TXZ084-087-032345-
Foard TX-Knox TX-
621 PM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Foard and northwestern
Knox Counties Until 645 PM CDT...

AT 619 PM CDT, a strong thunderstorm was located near Swearingen,
moving southeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 50 MPH...

LAT...LON 3423 10004 3376 9969 3363 9998 3366 10000
      3383 10000 3384 10005
TIME...MOT...LOC 2319Z 332DEG 46KT 3412 10010 

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 6:21 PM CDT, 0 minutes earlier.

Area forecast discussion, May 3, 6:21 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
621 PM CDT Wed May 3 2017

.AVIATION...
0Z TAFs - VFR/low VFR ceilings are expected this TAF period with
skies clearing Thursday. Winds will decrease this evening.
Scattered showers and some storms will affect portions of western
OK and western north Texas this evening into tonight.

&&

.PREV DISCUSSION... /issued 320 PM CDT Wed May 3 2017/

DISCUSSION...
A shortwave moving southeast on the back side of the longwave
trough will approach northwest Oklahoma this evening. Showers have
already developed in southwest Kansas and will be moving into the
forecast area soon. Models, both synoptic and high-resolution, are
quite consistent in bringing these scattered showers and storms
into northwestern and west-central Oklahoma this evening, so have
increased POPs across the west for this evening. Despite the cool
post-frontal airmass, mid-level lapse rates are high and there is
a decent amount of instability available. So although the chance
of severe weather is low, there could be some areas where the
storms produce small hail.

After this system moves by, we will primarily be under the
influence of the large ridge currently over the Rockies that will
only slowly move toward the Plains. During this time period, no
significant precipitation chances are expected. With the current
model projections, we may start seeing precipitation associated
with this as early as Tuesday afternoon, but more likely after
that.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  46  69  47  72 /  10   0   0   0
Hobart OK         46  70  45  75 /  30   0   0   0
Wichita Falls TX  48  73  48  77 /  20   0   0   0
Gage OK           43  68  43  75 /  20   0   0   0
Ponca City OK     44  68  45  72 /  10  10   0   0
Durant OK         47  70  49  74 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

11/25/25
Hazardous weather outlook, May 3, 11:51 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1151 AM CDT Wed May 3 2017

OKZ004>048-050>052-TXZ083>090-041700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1151 AM CDT Wed May 3 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms will be possible between 3 PM
this afternoon to 9 PM this evening, primarily across northwest
and west-central Oklahoma. Small hail will be the primary hazard
with the stronger thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Local storm report, May 3, 12:35 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1235 PM CDT WED MAY 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             KREMLIN                 36.55N 97.83W
05/02/2017  E1.00 INCH       GARFIELD           OK   POST OFFICE

&&

MBS
Special weather statement, May 3, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT WED MAY 3 2017

TXZ084-087-032345-
Foard TX-Knox TX-
621 PM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Foard and northwestern
Knox Counties Until 645 PM CDT...

AT 619 PM CDT, a strong thunderstorm was located near Swearingen,
moving southeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3423 10004 3376 9969 3363 9998 3366 10000
      3383 10000 3384 10005
TIME...MOT...LOC 2319Z 332DEG 46KT 3412 10010

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:45 PM CDTSpecial Weather StatementOUNAlfalfa30 min
May 2, 10:09 PM CDTSpecial Weather StatementOUNAlfalfa36 min
May 2, 10:17 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major43 min
May 2, 10:21 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant39 min
May 2, 10:24 PM CDTSpecial Weather StatementOUNEllis, Harper36 min
May 2, 10:51 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble39 min
May 2, 10:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant52 min
May 2, 11:00 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward45 min
May 2, 11:17 PM CDTSpecial Weather StatementOUNKay28 min
May 2, 11:30 PM CDTSpecial Weather StatementOUNKay30 min
May 2, 11:39 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward52 min
May 2, 11:45 PM CDTSpecial Weather StatementOUNGrant30 min
May 2, 11:54 PM CDTSpecial Weather StatementOUNNoble21 min
May 3, 12:15 AM CDTSevere Thunderstorm WarningOUNGrant, Kay45 min
May 3, 12:22 AM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward53 min
May 3, 1:04 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Woods56 min
May 3, 1:07 AM CDTSevere Thunderstorm WarningOUNKay53 min
May 3, 1:10 AM CDTSpecial Weather StatementOUNWoodward35 min
May 3, 1:56 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble49 min
May 3, 2:39 AM CDTSevere Thunderstorm WarningOUNKay, Noble49 min
May 3, 3:06 AM CDTAreal Flood AdvisoryOUNGrant, Kay4 hr
May 3, 3:17 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield4 hr
May 3, 7:00 AM CDTSpecial Weather StatementOUNCoal45 min
May 3, 7:43 AM CDTSpecial Weather StatementOUNCoal17 min
May 3, 7:57 AM CDTSpecial Weather StatementOUNAtoka48 min
May 3, 9:26 AM CDTSpecial Weather StatementOUNMarshall49 min
May 3, 10:35 AM CDTSpecial Weather StatementOUNBryan40 min
May 3, 11:14 AM CDTSpecial Weather StatementOUNBryan31 min
May 3, 6:46 PM CDTSpecial Weather StatementOUNKnox29 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.